Hey there! Sign in to join this conversationNew here? Join for free
x Turn on thread page Beta
    Offline

    1
    ReputationRep:
    (Original post by mik1a)
    Hmm

    Firstly, if your doctor prescribed them, take them and don't mess about. If you don't take them you're not doing what the doctor said which isn't advisable if you're using the lotion stuff. Secondly, if you start taking them and stop you are letting "bacteria" evolve - this is why MDRs exist, people not finishing their medication so the disease doesn't go away and is resistant the next time they go back on.

    Just take the pills and shut up, lol. No offence, that's my good advice.
    ok - dont trust a GP, like ever! same goes for junior doctors... always get a second opinion. i've been given really dangerous prescriptions, which thankfully a cautious pharmacist spotted by looking at my records and seeing it clashed with another drug i was taking. he gave my doctor a right ear-bashing! so yeah, i ALWAYS look up new drugs on www.bnf.org now to check for myself exactly what they are!!!

    the standard treatment for acne is creams and lotions THEN drugs. i have bad skin because of some other medication i take. my psychiatrist (for some reason) was the first to prescribe me some cream for it... that didnt clear it up on its own so i had to take antibiotics. the antibiotics made my organs totally pack up and made me poorly so i had to stop them. taking new ones now (a year on) which make me throw up at least once a day but seem to be clearing up my skin and using it with ethro...mycin lotion.

    you only need antibiotics if your skin has got cysts in, those big lumpy things you get with bad acne... otherwise theyre just a waste of money!!!
    Offline

    0
    ReputationRep:
    (Original post by alio)
    no i don't think their that bad lol but i know u shouldn't take tablets if u don't really need them.
    well it does depend what's in the tablets, there's some chemicals that are pretty damn safe, you could take them your whole life without ill effect, and they can be of serious benifit too... but anything that is meant to alter your body chemistry i'd say is potentially bad.

    My yearly pill intake:

    ~1000 activated charcoal tablets
    ~20 asprin
    ~10 miscelaneous
    • Thread Starter
    Offline

    0
    ReputationRep:
    (Original post by fifi53)
    ok - dont trust a GP, like ever! same goes for junior doctors... always get a second opinion. i've been given really dangerous prescriptions, which thankfully a cautious pharmacist spotted by looking at my records and seeing it clashed with another drug i was taking. he gave my doctor a right ear-bashing! so yeah, i ALWAYS look up new drugs on www.bnf.org now to check for myself exactly what they are!!!

    the standard treatment for acne is creams and lotions THEN drugs. i have bad skin because of some other medication i take. my psychiatrist (for some reason) was the first to prescribe me some cream for it... that didnt clear it up on its own so i had to take antibiotics. the antibiotics made my organs totally pack up and made me poorly so i had to stop them. taking new ones now (a year on) which make me throw up at least once a day but seem to be clearing up my skin and using it with ethro...mycin lotion.

    you only need antibiotics if your skin has got cysts in, those big lumpy things

    you get with bad acne... otherwise theyre just a waste of money!!!
    wot was the exact name of the antibiotics u took if u dont mind me askin
    Offline

    1
    ReputationRep:
    (Original post by alio)
    wot was the exact name of the antibiotics u took if u dont mind me askin
    minocycline... i think that sounds like a fish! minnow riding a bike or somehting. think theyre one of the standard ones they dole out!
    • Thread Starter
    Offline

    0
    ReputationRep:
    (Original post by fifi53)
    minocycline... i think that sounds like a fish! minnow riding a bike or somehting. think theyre one of the standard ones they dole out!
    lol, ive got some oxytetracycline - also a fish (cardinal tetra on a bike) :confused:
    Offline

    1
    ReputationRep:
    all the tetracyclin and minocyclin series of drugs jelp very few people.
    They are not very string and dont help many people as doctors dont know the actual cause of acne
    the only drug which has a 99% success rate is roaccutain
    Offline

    1
    ReputationRep:
    (Original post by fatboyslim)
    all the tetracyclin and minocyclin series of drugs jelp very few people.
    They are not very string and dont help many people as doctors dont know the actual cause of acne
    the only drug which has a 99% success rate is roaccutain
    yeah - but roaccutin's not safe for everyone. ie. me. i cant take it.
    anyone know if you can get skin-drugs injected directly into your skin, thus bypassing some of your organs? or doesnt it work like that!?!
    Offline

    1
    ReputationRep:
    (Original post by fifi53)
    yeah - but roaccutin's not safe for everyone. ie. me. i cant take it.
    anyone know if you can get skin-drugs injected directly into your skin, thus bypassing some of your organs? or doesnt it work like that!?!
    how come? blood test is all you need and then if they are normal you should be fine.

    it wreaks your body while using it tho, i cant drink more than two pints of beer and my face is a mess lol, muscle cramps dry skin and lips.....:rolleyes:
    Offline

    1
    ReputationRep:
    (Original post by MattG)
    how come? blood test is all you need and then if they are normal you should be fine.

    it wreaks your body while using it tho, i cant drink more than two pints of beer and my face is a mess lol, muscle cramps dry skin and lips.....:rolleyes:
    because of other medication i am taking, which is rather toxic and incidentally what is giving me acne in the first place... my liver cant take any more pressure!
    Offline

    1
    ReputationRep:
    (Original post by alio)
    ive just been to the doctors about a few spots which i think is acne and ive come back with tablets which i have to take 4 a day for 4 months :confused:
    ive also been given this lotion to put on evry night.
    im gonna use the lotion but i don't see the point in the tablets
    did any 1 else get a prescription like this for acne?
    is it oxytetracycline? i was at the doctors for something else and my mum went "can you do anythign about her skin?" and i was presented with those, didn't even think i had acne! but anyway they did really work and it was so much nicer to have complelety clear skin, so i would give them a go! i just took them first thing in the morning and when i went to bed. then i went on the pill anyway so stopped taking them.
    Offline

    1
    ReputationRep:
    (Original post by fifi53)
    you only need antibiotics if your skin has got cysts in, those big lumpy things you get with bad acne... otherwise theyre just a waste of money!!!
    no i had them for a few spots and they didn't do me any harm, just watch out for side effects.
 
 
 
Poll
Do you like carrot cake?
Useful resources

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.